Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

bloated stomach on my 13 month old following course of anti biotics

(6 Posts)
CHIAWOTU Tue 14-Oct-08 00:24:22

help

stayinbed Tue 14-Oct-08 00:26:34

sounds totally normal antibiotics always make me bloated they are known to give tummy aches i think it helps to take vitamin c while you take them.

misi Thu 16-Oct-08 01:33:49

get some baby friendly bugs, solaray ''babylife'' is my favourite as it contains the bifidum bifidus bug that is specific to under 5's. this is normally just the anti b's killing off the friendly bugs as well as the nasty ones so the food is not being digested properly and is fermenting in her stomach causing bloating and eventually wind. does get better on its own but its estimated that it can take 6 months to a year for a mild course of anti b's and up to 3 years for a strong course of them.
if in future you have to use anti B's always take freindly bugs too half way between doses as this not only reduces stomach problems but also helps reduce the chance of anti b induced asthma in later life (although current research is centred on anti b's in the first 12 months of a babies life but I doubt the effects magically stop at 12 months and one day!!)

slim22 Thu 16-Oct-08 01:41:27

yakult?

misi Thu 16-Oct-08 13:17:08

yakult is useless for babies and not much better for adults!!
children under 5 have a specific set of bugs, different to adults, yakult is aimed at adults. babylife can be added to anything as long as its not a hot food, milkshakes are great, yoghurts, ice cream, creamy cakes etc

slim22 Thu 16-Oct-08 16:09:08

ok thks

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now